Jump to content
Important Survey - Please Participate ×

How to deal with depression without antidepressants?


[Dr...]

Recommended Posts

Hi Everyone,

 

I hope you are feeling ok today!

 

Like many on this forum, I cannot handle antidepressants or most supplements. Before I went CT last August from the benzos, I had been on antidepressants for 18 years. I had to get off of them at the same time I went CT because when I would try to take the antidepressant (and I only tried a shaved off CRUMB of the pill) I would go into panic, pupils would dialate, blood pressure would go up and I felt like I was dying. Felt like a variation of serotonin syndrome. I tried two different types of antidepressants a few months later and the same thing happened. My doctor even compounded the New medication into 1mg Capsules (regular dose is 20mg) and I still had the same reaction.  I have similar reactions taking supplements (inositol, other b vitamins, 5htp, etc). Inositol and gaba helped when I was in the acute phase but after that it caused the same scary reaction as the antidepressants. Supplements also cause agitation, dilated pupils etc.Each time I take something, I have the same reaction and it is so scary. Until I found this forum, I had NO clue what was going on with me. It’s scary to be able to take medications and supplements for most of your life and have very few noticeable side effects and then one day feel like you are dying when you take a micro amount. My therapist and doctor constantly say that I should go on antidepressants or this supplement or that supplement and do not believe me when I explain to them what happens when I try. Not being believed is very painful

 

I am 8 months out and feeling better in many ways but still feel chemically depressed and deeply frustrated By the fact that after 8 months, the hyper reactions to even just supplements are continuing (actually the hyper reactions seem to be Getting worse, cant even handle vitamin D now). I also had to get off of the birth control pill as well (after 18 years).

 

Has this happened to you? If so, how did you deal with it? What causes this hyperreactivity? Any guess as to why The over reactions are worse than they were a few months ago? Ive had all my blood work done and everything is normal.

Link to comment
Share on other sites

What I like about your statement is you said you felt chemically depressed, this means you understand the nature of this beast, it's not you, it's the drug.  Knowing this should give you comfort that one day when you recover, this feeling will leave you. 

 

I don't know what's going on with your hypersensitivity but I'm glad you know you're not alone.  I'm not surprised it seems to be getting worse, nothing about this process surprises me anymore.  But what I like about your post is you know what's going on with you, you know your body more than the Drs who are giving you the benefit of their opinions, so keep doing what you know is right for you.

Link to comment
Share on other sites

Thank you Pam. It is scary not being able to help yourself Or follow advice from professionals. It’s scary not being able to trust your body.
Link to comment
Share on other sites

I am having horrific reactions to everything from paracetemol, baby aspirin & benzo I am tapering to magnesium, vit d and every supplement I have tried.

 

Neuro says nervous system sensitisation.

 

Never had a problem with any med for decades until now.

 

Was ok on Benzos For 20 years before WD.

Link to comment
Share on other sites

I have similar reaction to anti depressants Dreamer.  I no longer take them.  Ultimately my doctor realised I was not tolerating them and told me to stop.  Believed for once. 

 

Was able to easily tolerate standard doses of Mirtazapine but began getting similar reaction to your  own.  Doctor prescribed paediatric dose and it knocked me out for about 2 days.  Totally sedated.  I have had serotonin syndrome in the past, I don't know if this could, alongside withdrawal be cause?

 

I have been prescribed a raft of anti depressants all make me feel worse.  Mad. 

 

For myself I found yoga and healthy diet a help.  Distraction too.  Finding the motivation is difficult, I know.  I'm convinced that the way I feel is withdrawal (13 months off Valium) and the depression will eventually lift. 

 

I feel completely sensitised.  Never problems pre WD. 

 

I'm of little help Dreamer just wanted you to know you are not alone.  :smitten:

 

 

Link to comment
Share on other sites

totally can relate to the hypersensitivity to almost every med/supplement.

 

In regards to depression, we know that a lotto it is chemical related to benzo recovery.

 

I am off of AD's as well. Ironically my depression is probably better than its been in the past year - still feel it - but not like I did at all.

 

Although we know time is the healer, I do try to do everything possible for brain and gut health. these are important when dealing with depression. So i eat healthy foods,  no chemicals in my foods. Now that my body is starting to get stamina back a bit, I exercise outside everyday as I know from my past experiences i always do better with mood when I'm exercising and outside more. You probably know all these things.

 

Just so you know, there is a gene mutation you can get tested for. this mutation interrupts a methylation process that is related to depression/moods. It is easily treated with a type of folate. Its a real thing. My friend has it, got treated and is doing great. i tested for it too - but that wasn't my situation.

 

But then there's benzos and the craziness they cause...

 

We got this!!!

 

Link to comment
Share on other sites

[e2...]

I had antidepressant sensitivity too.  It was brutal actually, but I have been tolerating Helminthic Therapy.  It seems to take the edge off the withdrawal symptoms about 36 hours after a dose.

 

I cannot believe how painful and long this process is!  I’m here now and there is no going back and I know life is good, but I’m traumatized...there is no denying I am still suffering at 8 months.  It’s definitely getting better but gosh...it’s hard BBs.

 

Stay well, love

FL 

Link to comment
Share on other sites

×
×
  • Create New...